MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "circumferential submucosal incision prior to endoscopic mucosal resection versus conventional endoscopic mucosal resection for colorectal lesions with endoscopic features of sessile serrated lesions".Background: sessile serrated lesions (ssls) are more prone to incomplete resection than conventional adenomas.This study evaluated whether circumferential submucosal incision prior to endoscopic mucosal resection (csi-emr) can increase the rate of complete and en bloc resections of colorectal lesions with endoscopic features of ssl.Methods retrospective analyses and propensity score matching were performed for the resection of colorectal lesions=10 mm with endoscopic features of ssl.Results after 1:1 ratio matching, 127 lesions in the csi-emr group and 127 in the emr group were selected for analysis.The median size of the lesions was 15 mm (iqr 12¿16) in both groups.There was no signifcant diference in either the complete resection rate or en bloc resection rate between csi-emr and emr groups (96.9% vs.92.9%, p=0.155; 92.1% vs.89.0%, p=0.391).By contrast, the r0 resection rate was signifcantly higher in the csi-emr group than in the emr group (89.8% vs.59.8%, p<0.001).The median procedure time was signifcantly longer in the csi-emr group than in the emr group (6.28 min vs.2.55 min, p<0.001), whereas there was no signifcant diference between the two groups in the incidence of adverse events or recurrence rate.Multivariate analysis showed that csi-emr was the only factor signifcantly associated with r0 resection (p<0.001).Conclusions for colorectal lesions with endoscopic features of ssl, csi-emr does not increase the complete or en bloc resection rate, but does increase the r0 resection rate.The procedure time is longer for csi-emr than emr.The association of csi-emr with r0 resection and non-recurrence should be further evaluated.Type of adverse events/number of patients [circumferential submucosal incision prior to endoscopic mucosal resection (csi-emr)] immediate bleeding - 8 patients.Delayed bleeding - 1 patient.Perforation - 1 patient.[endoscopic mucosal resection (emr)] immediate bleeding - 3 patients.Delayed bleeding - 2 patients.Recurrence - 1 patient.This literature article requires 6 reports.The related patient identifiers are as follows: 1.(b)(6) (model number : cf-hq290i): the current case 2.(b)(6) (model number : cf-h260ai).3.(b)(6) (model number : sd-210l-25).4.(b)(6) (model number : kd-650q).5.(b)(6) (model number : kd-655q).6.(b)(6) (model number : kd-v441m).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
Since the literature described "dualknife, dualknifej, or needle knife", "kd-650q", "kd-655q", and "kd-v441m" were selected as representative devices, respectively.The suspect device has not been returned to olympus for evaluation.The investigation was completed based on the current information available.A dhr could not be reviewed since the serial number was unknown.It was not possible to identify the root cause of the reported event.In addition, the malfunction of the device has not been reported, and from clinical/medical evaluation and risk assessment, it is presumed that the reported event is an accident or a complication associated with a surgical procedure using the subject device.The literature article is attached for additional information.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16865613
Report Number9614641-2023-00603
Device Sequence Number5385391
Product Code KNS
UDI-Device Identifier04953170265778
UDI-Public04953170265778
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650Q
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown